Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS Jacksonville, FL

March 24, 2016Baker County, Columbia County, Nassau County, Florida; Charlton County, Clinch County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 24, 2016, 9:52 PM EDT for Baker County, Columbia County, Nassau County, Florida; Charlton County, Clinch County, Ware County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2016, 9:52 PM EDT (01:52 UTC)
Expired
Mar 24, 2016, 10:30 PM EDT
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Baker County, FL, Columbia County, FL, Nassau County, FL, Charlton County, GA, Clinch County, GA, Ware County, GA

The radar

The Jacksonville radar (KJAX), 62 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
852 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 9:13 PM EDT, 39 minutes earlier.

Area forecast discussion, Mar 24, 9:13 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 PM EDT THU MAR 24 2016

.UPDATE...LATEST RADAR IMAGERY SHOWS SQUALL LINE CONTINUING
EASTWARD PUSH OVER OUR FAR WESTERN COUNTIES WHILE GRADUALLY
WEAKENING. LARGE STRATIFORM AREA BEHIND LINE IS ALSO STARTING
TO DECREASE IN COVERAGE. LATEST HRRR CONTINUES TO SPREAD LARGE
AREA OF PRECIP ACROSS FORECAST AREA 02Z-08Z...WHICH MAY BE A
BIT OVERDONE AS WE COULD SEE GREATER DECREASE IN
COVERAGE/INTENSITY AS ACTIVITY MOVES OVER MORE STABLE AREA IN
THE EASTERN HALF OF OUR GA COUNTIES. HAVE ADJUSTED HOURLY POP
TREND TO REFLECT HIGH VALUES OVER THE WESTERN PART OF FORECAST
AREA NEXT FEW HOURS... THEN SPREADING EAST AND SOUTHEAST...WHILE
GRADUALLY DECREASING IN COVERAGE.

SCATTERED T-STORMS DEVELOPED...POSSIBLY WITH SOME HAIL...OVER OUR
SE COUNTIES EARLY THIS EVENING...BUT IS ALSO ON WEAKENING TREND.

&&

.AVIATION...VFR CONDITIONS THIS EVENING...BUT DECREASE TO MVFR
AS AREA OF SHOWERS/ISOLATED TSRA SPREADS IN LATER TONIGHT.

&&

.MARINE...SURFACE HIGH OVER THE WESTERN ATLANTIC AND AN APPROACHING
COLD FRONT TO THE WEST WILL MAINTAIN MOSTLY S TO SE WINDS THROUGH
THE WEEKEND. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
TONIGHT EXTENDING THROUGH THE WEEKEND AS THE FRONT STALLS OVER
THE AREA. WINDS WILL INCREASE TO SCEC CRITERIA OFFSHORE TONIGHT.

RIP CURRENTS: LOW RISK FOR SOUTHEAST GEORGIA AND MODERATE RISK
FOR NORTHEAST FLORIDA BEACHES THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  79  64  76 /  80  70  40  40
SSI  64  76  64  73 /  60  70  40  50
JAX  65  83  66  77 /  60  60  40  50
SGJ  66  83  67  76 /  60  60  40  40
GNV  65  82  67  78 /  80  60  50  50
OCF  65  82  67  81 /  60  60  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/GUILLET/WALKER
Hazardous weather outlook, Mar 24, 3:18 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT THU MAR 24 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-251930-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
318 PM EDT THU MAR 24 2016

...A FEW STRONG TO SEVERE STORMS POSSIBLE ON FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TODAY AND
TONIGHT ACROSS NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH EARLY NEXT WEEK
ASSOCIATED WITH A MEANDERING FRONTAL BOUNDARY. A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 24, 8:36 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 PM EDT THU MAR 24 2016

FLZ033-037-038-250115-
FLAGLER FL-ST. JOHNS FL-PUTNAM FL-
836 PM EDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER...
SOUTHWESTERN ST. JOHNS AND EASTERN PUTNAM COUNTIES UNTIL 915 PM
EDT...

AT 836 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
POMONA PARK...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PALATKA...POMONA PARK...HASTINGS...EAST PALATKA...FEDERAL POINT...SAN
MATEO...ORANGE MILLS...SATSUMA...BOSTWICK...WELAKA...LAKE COMO AND SPUDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT

LAT...LON 2943 8157 2947 8175 2965 8173 2977 8170
      2982 8166 2984 8161 2984 8158 2985 8159
      2986 8157 2981 8147 2965 8135
TIME...MOT...LOC 0036Z 216DEG 24KT 2947 8161

GUILLET
Special weather statement, Mar 24, 8:43 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
843 PM EDT THU MAR 24 2016

GAZ132>135-149-250130-
JEFF DAVIS GA-BACON GA-APPLING GA-ATKINSON GA-COFFEE GA-
843 PM EDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN APPLING...NORTHERN
ATKINSON...JEFF DAVIS...NORTHWESTERN BACON AND COFFEE COUNTIES UNTIL
930 PM EDT...

AT 842 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM PRIDGEN TO NEAR WILLACOOCHEE. MOVEMENT WAS EAST
AT 35 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...HAZLEHURST...PEARSON...WILLACOOCHEE...BROXTON...AMBROSE...GRAHAM...
NICHOLLS...WEST GREEN...SNIPESVILLE...PRIDGEN AND DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT

LAT...LON 3196 8242 3147 8256 3147 8263 3131 8263
      3125 8304 3128 8303 3133 8306 3136 8310
      3142 8314 3147 8313 3156 8306 3161 8306
      3166 8300 3179 8299 3178 8287 3192 8268
      3193 8262 3196 8255 3195 8249 3197 8248
TIME...MOT...LOC 0042Z 259DEG 28KT 3172 8291 3131 8300

GUILLET
Special weather statement, Mar 24, 8:56 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
856 PM EDT THU MAR 24 2016

FLZ020>022-GAZ150-162>164-250145-
COLUMBIA FL-HAMILTON FL-SUWANNEE FL-CHARLTON GA-CLINCH GA-ECHOLS GA-
WARE GA-
856 PM EDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...SUWANNEE...COLUMBIA...
CENTRAL WARE...NORTHWESTERN CHARLTON...CLINCH AND ECHOLS COUNTIES
UNTIL 945 PM EDT...

AT 856 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTH OF DU PONT TO 7 MILES EAST OF
DOWLING PARK. MOVEMENT WAS EAST AT 40 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...LIVE OAK...JASPER...HOMERVILLE...JENNINGS...WHITE SPRINGS...
FARGO...ARGYLE...STATENVILLE...SUWANNEE SPRINGS...SUWANNEE RIVER STATE
PARK...DU PONT...WELLBORN...CROSSROADS...BELMONT...BLUE SPRINGS...
LURAVILLE...WINFIELD...SUWANNEE VALLEY AND MAYDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT

LAT...LON 3063 8314 3080 8313 3081 8310 3085 8309
      3085 8301 3087 8297 3110 8297 3118 8227
      3058 8242 3058 8246 3046 8246 3009 8255
      3007 8307 3011 8312 3010 8321 3026 8325
      3039 8317 3042 8322 3059 8326 3063 8329
TIME...MOT...LOC 0056Z 260DEG 33KT 3113 8290 3023 8311

GUILLET
Local storm report, Mar 24, 9:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
927 PM EDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     HOMERVILLE              31.04N 82.75W
03/24/2016  M44 MPH          CLINCH             GA   AWOS

&&

AWALKER
Special weather statement, Mar 24, 9:32 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
932 PM EDT THU MAR 24 2016

GAZ134>136-150>152-250215-
WAYNE GA-BRANTLEY GA-BACON GA-APPLING GA-PIERCE GA-WARE GA-
932 PM EDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...SOUTHEASTERN APPLING...
NORTHWESTERN BRANTLEY...NORTHERN WARE...BACON AND WESTERN WAYNE
COUNTIES UNTIL 1015 PM EDT...

AT 931 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM ALMA TO NEAR MANOR. MOVEMENT WAS EAST AT 30
MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
WAYCROSS...ALMA...BLACKSHEAR...PATTERSON...SCREVEN...ODUM...OFFERMAN...
BRISTOL...DIXIE UNION...PEBBLE HILL...JAMESTOWN...BOGGY BAY...NEW LACY AND
NEEDHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT

LAT...LON 3175 8194 3119 8208 3113 8264 3161 8252
TIME...MOT...LOC 0131Z 258DEG 28KT 3155 8247 3114 8259

GUILLET
Special weather statement, Mar 24, 9:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
942 PM EDT THU MAR 24 2016

FLZ020>024-030-GAZ150-152-162>165-250230-
INLAND NASSAU FL-BAKER FL-UNION FL-COLUMBIA FL-HAMILTON FL-
SUWANNEE FL-CHARLTON GA-CLINCH GA-BRANTLEY GA-INLAND CAMDEN GA-
ECHOLS GA-WARE GA-
942 PM EDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UNION...BAKER...
EASTERN HAMILTON...NORTHEASTERN SUWANNEE...NORTHWESTERN NASSAU...
NORTHERN COLUMBIA...SOUTHERN BRANTLEY...SOUTHERN WARE...CHARLTON...
SOUTHEASTERN CLINCH...SOUTHEASTERN ECHOLS AND NORTHWESTERN CAMDEN
COUNTIES UNTIL 1030 PM EDT...

AT 942 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BOGGY BAY TO NEAR BELMONT TO 7 MILES
NORTHEAST OF OBRIEN. MOVEMENT WAS EAST AT 40 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...HILLIARD...FOLKSTON...NAHUNTA...WHITE SPRINGS...FARGO...STEPHEN
FOSTER STATE PARK...TAYLOR...MACCLENNY...HOMELAND...GLEN ST. MARY...RACE
POND...WELLBORN...WAYNESVILLE...BELMONT...WINFIELD...SUWANNEE VALLEY...
BRAGANZA...OLUSTEE AND SANDERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT

LAT...LON 3115 8256 3123 8176 3116 8178 3117 8176
      3044 8198 3008 8226 3022 8290
TIME...MOT...LOC 0142Z 270DEG 33KT 3115 8245 3044 8264 3008 8283

GUILLET

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:02 PM EDTSpecial Weather StatementJAXMarion43 min
Mar 24, 8:30 PM EDTSevere Thunderstorm WarningJAXMarion30 min
Mar 24, 8:36 PM EDTSpecial Weather StatementJAXPutnam39 min
Mar 24, 8:56 PM EDTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee49 min
Mar 24, 9:42 PM EDTSpecial Weather StatementJAXBaker, Columbia48 min
Mar 24, 10:01 PM EDTSpecial Weather StatementJAXGilchrist, Union29 min
Mar 24, 10:35 PM EDTSpecial Weather StatementJAXAlachua40 min
Mar 24, 10:41 PM EDTSpecial Weather StatementJAXNassau49 min
Mar 24, 10:52 PM EDTSpecial Marine WarningJAX113 min
Mar 24, 11:04 PM EDTSpecial Weather StatementJAXClay, Duval41 min
Mar 25, 12:07 AM EDTSpecial Weather StatementJAXSaint Johns53 min
Mar 25, 12:34 AM EDTSpecial Weather StatementJAXFlagler56 min
Mar 25, 12:46 AM EDTSpecial Marine WarningJAX89 min
Mar 24, 8:43 PM EDTSpecial Weather StatementJAXAtkinson, Coffee, Jeff Davis47 min
Mar 24, 9:32 PM EDTSpecial Weather StatementJAXBacon, Pierce43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.